Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 30, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 22, 2005, 6:43 PM EDT for Larue County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 6:43 PM EDT (22:43 UTC)
- Expired
- Apr 22, 2005, 7:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Larue County, KY
The radar
The Louisville radar (KLVX), 53 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 222243
SVRLMK
KYC123-222330-
/O.NEW.KLMK.SV.W.0030.050422T2243Z-050422T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT FRI APR 22 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LARUE COUNTY IN NORTH CENTRAL KENTUCKY
* UNTIL 730 PM EDT
* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF HODGENVILLE...OR ABOUT 44 MILES SOUTH OF LOUISVILLE...AND
MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HODGENVILLE BY 650 PM EDT
THE BEST CHANCE OF SEVERE WEATHER WITH THIS STORM WILL BE POSSIBLE
OVER THE NORTHERN HALF OF LARUE COUNTY.
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3744 8588 3744 8588 3754 8588 3764 8578
3772 8568 3770 8561 3763 8559 3755 8564
3752 8557 3755 8552 3747 8549 3748 8564
3742 8567
$$
JARVIS2 follow-up statements
000
WWUS53 KLMK 222305
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 PM EDT FRI APR 22 2005
KYC123-222330-
/O.CON.KLMK.SV.W.0030.000000T0000Z-050422T2330Z/
LARUE KY-
705 PM EDT FRI APR 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EDT FOR LARUE
COUNTY...
AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TONNIEVILLE...OR ABOUT 41 MILES SOUTH OF LOUISVILLE...
MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TONNIEVILLE AND HODGENVILLE BY 650 PM EDT
7 MILES NORTHWEST OF BUFFALO BY 655 PM EDT
ATHERTONVILLE BY 720 PM EDT
LYONS BY 725 PM EDT
LAT...LON 3744 8588 3744 8588 3754 8588 3764 8578
3772 8568 3770 8561 3763 8559 3755 8564
3752 8557 3755 8552 3747 8549 3748 8564
3742 8567
$$
MRJ000
WWUS53 KLMK 222328
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM EDT FRI APR 22 2005
KYC123-222337-
/O.EXP.KLMK.SV.W.0030.000000T0000Z-050422T2330Z/
LARUE KY-
727 PM EDT FRI APR 22 2005
...THE SEVERE THUNDERSTORM WARNING FOR LARUE COUNTY EXPIRES AT 730 PM
EDT...
AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND MOVED INTO
NELSON COUNTY. THUS...THE WARNING FOR LARUE COUNTY WILL BE ALLOWED
TO EXPIRE AT 730 PM EDT.
LAT...LON 3744 8588 3744 8588 3754 8588 3764 8578
3772 8568 3770 8561 3763 8559 3755 8564
3752 8557 3755 8552 3747 8549 3748 8564
3742 8567
$$
JARVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:15 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Apr 22, 2:15 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 215 PM EDT FRI APR 22 2005 .SHORT TERM (TONIGHT THROUGH MONDAY EVENING)... PREVIOUS FCST TRENDS STILL LOOK QUITE GOOD... THE CURRENT FCST AND NEW MODEL TRENDS ARE STILL MORE OR LESS IN LINE. A STRONG SHORT WAVE WILL MOVE ACROSS THE FA THIS AFTN AND TONIGHT WHILE A STRONG CANADIAN VORTEX DROPS SWRD FROM SRN HUDSON BAY INTO THE LOWER OHIO VALLEY REGION ON SATURDAY AND SUNDAY. THIS COLD VORTEX WILL BE THE CONTROLLING WEATHER FEATURE THROUGH THE WEEKEND. THERE IS A CHANCE FOR A PERIOD OR RW-/SW- NERN HALF OF FA LATE ON SATURDAY NIGHT INTO SUNDAY MORNING PROVIDED THERE IS ENOUGH LOW LEVEL RH AVAILABLE...SINCE THE AIR WILL BE COLD ENOUGH FOR THE MIXED PCPN. HOWEVER:THE MOST IMPORTANT CONCERN IS THE THREAT OF SEVERE WEATHER THIS AFTERNOON INTO TONIGHT. THE FIRST SHORT WAVE SHOULD TRIGGER SOME STRONG THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE IN SOME PORTIONS OF THE FA. WILL GO WITH PREVIOUS FCST TRENDS OF THIS FEATURE. AS I COMPOSE THIS DISCUSSION...WE ARE DISCUSSING A SEVERE THUNDERSTORM WATCH WITH SPC FOR A PORTION OF THE FA. FOR SATURDAY AND SUNDAY...PERSISTENCE WITH THE PREVIOUS FCST SEEMS THE BEST WAY TO GO WI SOME ADJUSTMENTS ON WIND GUSTS AND TEMPS. LONG TERM (MONDAY THROUGH THURSDAY)... EXPECT A COOL FIRST HALF OF THE WORK WEEK AS A DEEP AMPLITUDE CLOSED LOW REMAINS ACROSS THE GREAT LAKES. MODELS COMING INTO BETTER AGREEMENT THAT THIS CLOSED UPPER AIR CIRCULATION WILL ACTUALLY RETROGRADE TOWARDS THE WEST TUESDAY AS A DISTURBANCE DIVES SOUTH ACROSS THE UPPER MISSISSIPPI VALLEY ON THE BACKSIDE OF THE UPPER CLOSED LOW. WITH THE APPARENTLY MORE MORE WESTWARD FORECAST TRACK OF THIS SYSTEM...THREAT OF SHOWERS INCREASES TUESDAY ACROSS THE LOWER OHIO VALLEY AS A WEAK SURFACE LOW FORMS AND THEN MOVES INTO THE UPPER OHIO VALLEY BY LATE IN THE DAY. AS SURFACE LOW MOVES INTO EASTERN GREAT LAKES EARLY WEDNESDAY...500 MB TROUGH WILL MOVE EAST ACROSS CWA. COLD AIR ADVECTION AND WRAP-AROUND CLOUDINESS ASSOCIATED WITH COMMA HEAD OF CYCLONE WILL KEEP WEDNESDAYS TEMPERATURES QUITE COOL FOR THE SEASON. GRADUAL WARMING IS EXPECTED THURSDAY AND FRIDAY AS TROUGH ACROSS THE GREAT LAKES FLATTENS OUT AND UPPER AIR FLOW BECOMES MORE ZONAL. HAVE REMOVED PRECIPITATION FOR THURSDAY AS HIGH PRESSURE ACROSS THE GULF STATES WILL RETARD MUCH RETURN OF MOISTURE. SOUTHWEST WINDS WILL WARM TEMPERATURES AGAIN FRIDAY AS SURFACE HIGH MOVES FARTHER EAST ACROSS FLORIDA. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. && JA/JSD
Hazardous weather outlook, Apr 22, 5:19 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 519 PM EDT FRI APR 22 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-230900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 519 PM EDT (419 PM CDT) FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. ALL OF SOUTHERN INDIANA AND CENTRAL KENTUCKY REMAIN IN A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING. A LINE OF POWERFUL THUNDERSTORMS IS EXPECTED TO CROSS THE REGION FROM WEST TO EAST...AND MAY PRODUCE VERY LARGE HAIL AND DAMAGING WIND GUSTS. THE THREAT FOR SEVERE STORMS WILL DIMINISH BY MIDNIGHT AS A STRONG COLD FRONT SWEEPS ACROSS THE REGION. STAY ABREAST OF THE DEVELOPING STORMS AND HAVE A PLAN OF ACTION READY SHOULD A WARNING BE ISSUED FOR YOUR AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SURGE OF COLD AIR WILL PUSH INTO THE OHIO VALLEY SATURDAY MORNING. WELL BELOW NORMAL TEMPERATURES ARE FORECAST FOR THE UPCOMING WEEKEND WITH THE POSSIBILITY OF SNOW SHOWERS ACROSS MUCH OF THE OUTLOOK AREA SATURDAY NIGHT INTO SUNDAY MORNING. FREEZING TEMPERATURES ARE EXPECTED ACROSS THE BLUEGRASS REGION SUNDAY MORNING AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE OUTLOOK AREA THIS EVENING.
In the hours before
Local storm report, Apr 22, 6:22 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL CORYDON 38.21N 86.13W
04/22/2005 0.50 INCH HARRISON IN BROADCAST MEDIA
&&
WAIDLEYLocal storm report, Apr 22, 6:24 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
624 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND GST ADAIRVILLE 36.67N 86.85W
04/22/2005 50 MPH LOGAN KY TRAINED SPOTTER
&&
WAIDLEYSpecial weather statement, Apr 22, 6:33 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 633 PM EDT FRI APR 22 2005 KYZ030-222314- JEFFERSON KY- INCLUDING THE CITY OF...LOUISVILLE 633 PM EDT FRI APR 22 2005 A STRONG GUST FRONT WILL CROSS JEFFERSON COUNTY BY 715 PM EDT. THIS GUST FRONT WILL RACE AHEAD OF THUNDERSTORMS WHICH ARE FARTHER WEST. EXPECT WIND GUSTS OF UP TO 45 MPH WITH THIS GUST FRONT. STRONG STORMS WILL THEN MOVE ACROSS JEFFERSON COUNTY THROUGH 730 PM EDT. JSD JSD
Local storm report, Apr 22, 6:35 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
635 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG HAWESVILLE 37.90N 86.76W
04/22/2005 HANCOCK KY EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN MAINLY OVER NORTHERN
PART OF COUNTY
0630 PM HAIL BROWNSVILLE 37.19N 86.26W
04/22/2005 1.00 INCH EDMONSON KY LAW ENFORCEMENT
&&
WAIDLEYLocal storm report, Apr 22, 6:40 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL SONORA 37.52N 85.89W
04/22/2005 0.75 INCH HARDIN KY AMATEUR RADIO
REPORTED ALONG INTERSTATE 65.
&&
WAIDLEYLocal storm report, Apr 22, 6:42 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
642 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL BOWLING GREEN 36.97N 86.44W
04/22/2005 0.88 INCH WARREN KY LAW ENFORCEMENT
STATE POLICE REPORT NICKEL SIZE HAIL IN EDMONSON AND
WARREN COUNTIES.
&&
WAIDLEYThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 5:39 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 22 min |
| Apr 22, 6:24 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Meade | 51 min |
| Apr 22, 6:28 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 47 min |
| Apr 22, 6:31 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 44 min |
| Apr 22, 6:38 PM EDT | Severe Thunderstorm Warning | LMK | Simpson | 37 min |
| Apr 22, 6:42 PM EDT | Severe Thunderstorm Warning | LMK | Edmonson | 33 min |
| Apr 22, 6:47 PM EDT | Tornado Warning | LMK | Jefferson | 39 min |
| Apr 22, 6:51 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt | 39 min |
| Apr 22, 6:59 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 49 min |
| Apr 22, 7:02 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 43 min |
| Apr 22, 7:03 PM EDT | Severe Thunderstorm Warning | LMK | Hart | 27 min |
| Apr 22, 7:07 PM EDT | Severe Thunderstorm Warning | LMK | Spencer | 53 min |
| Apr 22, 7:07 PM EDT | Severe Thunderstorm Warning | LMK | Barren | 53 min |
| Apr 22, 7:13 PM EDT | Severe Thunderstorm Warning | LMK | Franklin | 47 min |
| Apr 22, 7:15 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 37 min |
| Apr 22, 7:20 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 40 min |
| Apr 22, 7:31 PM EDT | Tornado Warning | LMK | Franklin | 45 min |
| Apr 22, 7:39 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Marion, Taylor, Washington | 51 min |
| Apr 22, 7:54 PM EDT | Severe Thunderstorm Warning | LMK | Mercer, Woodford | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.